Alert archive / Missouri / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Feb 26, 2026, 9:50 PM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Feb 27, 2026, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2026, 9:50 PM CST (03:50 UTC)
- In effect from
- Feb 27, 2026, 12:00 PM CST
- Expired
- Feb 27, 2026, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2501 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS83 KEAX 270350 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 950 PM CST Thu Feb 26 2026 KSZ025-102>104-MOZ001>008-011>017-020>025-028>033-271300- /O.UPG.KEAX.FW.A.0001.260227T1800Z-260228T0000Z/ /O.NEW.KEAX.FW.W.0003.260227T1800Z-260228T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb- Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph- 950 PM CST Thu Feb 26 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EXTREME EASTERN KANSAS, WEST CENTRAL, PORTIONS OF CENTRAL AND NORTHWESTERN AND NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 102, 103 and 104. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 032 and 033. * TIMING...From noon to 6 PM CST Friday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Southwest to west at 15-20 mph, with gusts of 25-30 mph. * HUMIDITY...Below 25 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ057-060-105-MOZ037>040-043>046-053-054-271300- /O.NEW.KEAX.FW.W.0003.260227T1800Z-260228T0000Z/ Miami-Linn KS-Johnson KS-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- 950 PM CST Thu Feb 26 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EXTREME EASTERN KANSAS, WEST CENTRAL, PORTIONS OF CENTRAL AND NORTHWESTERN AND NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Friday. * AFFECTED AREA...In Kansas, Fire Weather Zones 057, 060 and 105. In Missouri, Fire Weather Zones 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From noon to 6 PM CST Friday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Southwest to west at 15-20 mph, with gusts of 25-30 mph. * HUMIDITY...Below 25 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CDB
2 follow-up statements
328 WWUS83 KEAX 271015 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 415 AM CST Fri Feb 27 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280000- /O.CON.KEAX.FW.W.0003.260227T1800Z-260228T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 415 AM CST Fri Feb 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EXTREME EASTERN KANSAS, WEST CENTRAL, PORTIONS OF CENTRAL AND NORTHWESTERN AND NORTHERN MISSOURI... * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From noon today to 6 PM CST this evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Southwest to west at 15-20 mph, with gusts of 25-30 mph. * HUMIDITY...Below 25 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Pesel
228 WWUS83 KEAX 272355 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 555 PM CST Fri Feb 27 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280100- /O.EXP.KEAX.FW.W.0003.000000T0000Z-260228T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 555 PM CST Fri Feb 27 2026 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Conditions remain extremely dry across the area with relative humidity values near 15-20%. But winds are diminishing, reducing the risk for fast fire growth and spread. $$ CDB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 26, 5:17 PM CST, 4 hours 33 minutes earlier. Its key messages:
- Well above normal temperatures through the end of the week, with Friday afternoon highs in the 70s.
- Elevated to critical fire weather conditions expected Friday afternoon and evening. RH values may drop below 25% with winds from the southwest gusting to 25-30 mph.
- Impactful wintry weather is possible Sunday into Monday, including freezing rain, sleet, and snow.
Area forecast discussion, Feb 26, 5:17 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
517 PM CST Thu Feb 26 2026
.KEY MESSAGES...
- Well above normal temperatures through the end of the week,
with Friday afternoon highs in the 70s.
- Elevated to critical fire weather conditions expected Friday
afternoon and evening. RH values may drop below 25% with winds
from the southwest gusting to 25-30 mph.
- Impactful wintry weather is possible Sunday into Monday,
including freezing rain, sleet, and snow.
&&
.DISCUSSION...
Issued at 237 PM CST Thu Feb 26 2026
Conditions are pleasant and dry this afternoon, with sfc
temperatures warming through the 50s. Highs this afternoon are
expected to top out in the upper 50s to mid 60s. Current winds
are 5-10 kt from the W/NW this afternoon. A broad, weak sfc high
stretches ENE from the central Plains to the eastern Great
Lakes. Winds will diminish after sunset, with mainly clear skies
continuing overnight.
On Friday, a potent mid-level trough and deepening sfc low will
rotate east across Ontario, dragging a cold front southeast
through the northern/central Plains and Upper Midwest. This cold
front is forecast to reach the KC Metro Friday evening. Out
ahead of the front, increasing W/SW low-level flow will bring
warm, breezy conditions to the region. Forecast soundings reveal
25-30 kt winds in the lowest 1 km, with good afternoon mixing.
The pattern suggests temperatures could overachieve slightly, so
decided to trend the forecast warmer (and drier) with MaxT (Td).
With plenty of sunshine, temps will have no trouble reaching the
low to mid 70s Friday afternoon. Confidence has increased in
afternoon RH values dipping below 30%, and RH values below 25%
look fairly likely across a significant portion of the forecast
area. And with sustained winds of 15-20 mph (gusting to 25-30
mph), critical fire weather conditions are possible. In
coordination with surrounding offices, decided to issue a Fire
Weather Watch for areas north of the Missouri River to highlight
the elevated fire danger.
The sfc cold front should push most of the way through MO and
eastern KS Friday night, but may end up stalling over the
southern half of the area on Saturday. There appears to be a
very small chance for light rain in the vicinity of the frontal
boundary on Saturday, but moisture is limited. The larger
sensible weather impact will be the large north to south
temperature gradient across the region. High temperatures on
Saturday could range from the low 50s in northern MO to the 70s
in southern portions of the area.
Impactful wintry weather remains a significant concern Sunday
and Sunday night, with impacts perhaps lingering into Monday.
Mid-level shortwave energy is forecast to stream eastward across
the central Plains on Sunday. Meanwhile, sfc low pressure is
forecast to slowly develop ENE across the southern Plains.
Increasing SW flow aloft will advect warmer, moist air northward
into the region, while sfc flow may remain out of the E or NE.
With the arrival of deep moisture and a warm nose aloft, this
setup appears favorable for a variety of precipitation types
from south to north across MO and eastern KS. In general, snow
probabilities are highest across northern MO with the highest
rain probabilities in southern MO. Somewhat narrower transition
zones of freezing rain and sleet will be possible somewhere in
between for multiple hours, however. Forecast confidence at this
time range is low on the exact location and timing of p-type
changeovers.
While confidence remains low on detailed p-type timing and
amounts, forecast confidence is fairly high on the area seeing
at least minor impacts due to wintry accumulations of freezing
rain, sleet, and snow. Temperatures are forecast to drop well
below freezing late Sunday night and early Monday, so slick
conditions may impact the Monday morning commute. Another storm
system moving across the Rockies will likely bring additional
rainfall chances into the middle of next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 511 PM CST Thu Feb 26 2026
VFR conditions are expected through the forecast with nary a
cloud in the sky. Light winds overnight will increase late in
the morning/early in the afternoon. Winds will become
southwesterly at 10-15kts with gusts of 20-25kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch Friday afternoon for MOZ001>008-011>017-
020>025-028>033.
KS...Fire Weather Watch Friday afternoon for KSZ025-102>104.
&&
DISCUSSION...WFO EAX
AVIATION...CDBHazardous weather outlook, Feb 26, 3:36 PM CST, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO Issued by National Weather Service Louisville KY 336 PM CST Thu Feb 26 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-272145- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 336 PM CST Thu Feb 26 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. Elevated to critical fire weather conditions expected Friday afternoon and evening. RH values may drop below 25% with winds from the southwest gusting to 25-30 mph. Impactful wintry weather is possible Sunday into Monday, including freezing rain, sleet, and snow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo WFO LMK
Nearby
Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.